Translator Disclaimer
June 2018 Backward SDEs for optimal control of partially observed path-dependent stochastic systems: A control randomization approach
Elena Bandini, Andrea Cosso, Marco Fuhrman, Huyên Pham
Ann. Appl. Probab. 28(3): 1634-1678 (June 2018). DOI: 10.1214/17-AAP1340


We introduce a suitable backward stochastic differential equation (BSDE) to represent the value of an optimal control problem with partial observation for a controlled stochastic equation driven by Brownian motion. Our model is general enough to include cases with latent factors in mathematical finance. By a standard reformulation based on the reference probability method, it also includes the classical model where the observation process is affected by a Brownian motion (even in presence of a correlated noise), a case where a BSDE representation of the value was not available so far. This approach based on BSDEs allows for greater generality beyond the Markovian case, in particular our model may include path-dependence in the coefficients (both with respect to the state and the control), and does not require any nondegeneracy condition on the controlled equation.

We use a randomization method, previously adopted only for cases of full observation, and consisting in a first step, in replacing the control by an exogenous process independent of the driving noise and in formulating an auxiliary (“randomized”) control problem where optimization is performed over changes of equivalent probability measures affecting the characteristics of the exogenous process. Our first main result is to prove the equivalence between the original partially observed control problem and the randomized problem. In a second step, we prove that the latter can be associated by duality to a BSDE, which then characterizes the value of the original problem as well.


Download Citation

Elena Bandini. Andrea Cosso. Marco Fuhrman. Huyên Pham. "Backward SDEs for optimal control of partially observed path-dependent stochastic systems: A control randomization approach." Ann. Appl. Probab. 28 (3) 1634 - 1678, June 2018.


Received: 1 September 2016; Revised: 1 July 2017; Published: June 2018
First available in Project Euclid: 1 June 2018

zbMATH: 06919735
MathSciNet: MR3809474
Digital Object Identifier: 10.1214/17-AAP1340

Primary: 60H10
Secondary: 93E20

Rights: Copyright © 2018 Institute of Mathematical Statistics


Vol.28 • No. 3 • June 2018
Back to Top